MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4004C0820
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the pulmonary veins using penumbra coil 400's (pc400's).It should be noted that the target vessel was accessed via the right femoral artery (fa) using a lantern delivery microcatheter (lantern) and a non-penumbra guide catheter.During the procedure, the physician placed the first pc400 into the target vessel and decided to retract the coil to reposition it.It was then reported that the pc400 would "not come with the delivery pusher".The pc400 and lantern were then removed from the patient and the pc400 was removed from the lantern.No additional information regarding the issue with the pc400 is available.The same lantern was then re-advanced into the target vessel and the procedure was completed using six additional pc400's and six non-penumbra coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were inadvertently missed on the initial mfr report and are being updated on this follow-up #01 mfr report:3005168196-2019-00717.Section e.Box 2.Health professional.Section e.Box 3.Occupation.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8522767
Report Number3005168196-2019-00717
Device Sequence Number1966087
Product Code HCG
UDI-Device Identifier00814548010922
UDI-Public00814548010922
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2025
Device Model Number4004C0820
Device Catalogue Number4004C0820
Device Lot NumberF79816
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005